MAUDE Adverse Event Report: Ethicon Inc. VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. VICRYL; Suture, Absorbable, Synthetic
Catalog Number D5792
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a caesarean section procedure on an unknown date and suture was used.During the procedure the suture in question was used, among other products, during the uterine closure.The surgeon made the initial pass of the needle and suture through the tissue and formed an initial knot manually.While tightening the knot on the uterine tissue, the suture tore in an area close to the uterine tissue.Because the suture is long, the surgeon passed the same needle with the suture again, formed another knot manually, and tightened it, and continued the suturing without a similar issue and completed the procedure successfully.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any reported patient or user harm? no was there a significant delay? no what is the current status of the patients? unknown how many devices demonstrated the alleged deficiency? 1.Device history review: a manufacturing record evaluation was performed for the finished device 102u6c / d5792 batch number, and no non-conformances were identified.Expiration date: jul/31/2029 date of mfg.: aug/19/2024 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50897944
Report Number2210968-2026-09698
Device Sequence Number12219606
Product Code GAM
UDI-Device Identifier10705031025660
UDI-Public(01)10705031025660(17)290731(10)102U6C
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD5792
Device Lot Number102U6C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown